Lesson of the month 1: Sudden onset postural livedo reticularis, cyanotic toes and multiorgan failure


Creative Commons License

Duman N., ŞAHİN S.

CLINICAL MEDICINE, vol.14, no.3, pp.314-315, 2014 (SCI-Expanded) identifier identifier identifier

  • Publication Type: Article / Editorial Material
  • Volume: 14 Issue: 3
  • Publication Date: 2014
  • Doi Number: 10.7861/clinmedicine.14-3-314
  • Journal Name: CLINICAL MEDICINE
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED)
  • Page Numbers: pp.314-315
  • Keywords: Atherosclerotic plaque, embolism, livedo reticularis, cyanosis, multiorgan failure, CHOLESTEROL CRYSTAL EMBOLIZATION, EMBOLISM
  • Acibadem Mehmet Ali Aydinlar University Affiliated: Yes

Abstract

Cholesterol embolisation syndrome (CES) is a rare but serious disease with high mortality caused by the formation of an embolus made up of cholesterol crystals from atherosclerotic plaques. Its clinical presentation is usually initially insidious and it often remains unrecognised because of its non-specific clinical presentation, which can cause delays in treatment and high mortality. The most common physical symptoms are cutaneous. We present a lethal case of CES to increase the awareness about this serious condition.